I got the depo jag 2 and a half years ago and never had a period since. Recently I have started to bleed a little and a lot of it is brown. Is this normal? Its only been the last 6 months and it happens around the time my jag is due, is there anything i could do to stop it?
This can happen after you've been on the Depo Provera shot/jab for a long time. You aren't supposed to be on it for longer than 2 years without a break, unless there's no other form of contraception you can use. Depo Provera can cause your bones to thin, which can lead to osteoporosis.
If you've no other option but Depo, then you can have your next shot/jab at 9 wks instead of the normal interval, which should stop you bleeding before the next one is due. You then get the one after that at a 10wk interval, & the one after that 11wks later. Then you can go back to having it at the normal time. That should stop any bleeding. This is a 'doctor recommended' solution to the bleeding.
If you intend to use Depo, then it's important you take a good calcium supplement, that has vitamin D & magnesium in the correct ratios (important) so you absorb the calcium. This can help protect your bones. I used Osteocare, as the quality & ratio was very good, after I did lengthy research. I've recently had an MRI scan (which I was told to ask for, due to the length of time I was on Depo (even with breaks)), & my bones are so far looking good. I put that down to the Osteocare. I have to have a repeat scan when I reach the menopause, to make doubly sure.
- Depo-Provera Information for Consumers
- Depo-Provera Information for Healthcare Professionals (includes dosage details)
- Side Effects of Depo-Provera (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 24 Feb 2015 • 2 answers
Posted 20 Sep 2015 • 1 answer
Posted 30 Nov 2015 • 1 answer
Posted 24 Aug 2017 • 1 answer
Posted 24 Sep 2018 • 1 answer